Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 7, NWS Albuquerque, NM

April 6, 2007

NWS Albuquerque, NM issued this wind advisory at Apr 6, 2007, 3:57 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2007, 3:57 PM MDT (21:57 UTC)
Expired
Apr 7, 2007, 4:00 AM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 062157
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT FRI APR 6 2007

NMZ003-009-015-016-071000-
/O.NEW.KABQ.WI.Y.0007.070406T2200Z-070407T1000Z/
UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
INCLUDING THE CITIES OF...ESPANOLA...ALBUQUERQUE...SOCORRO...
CARRIZOZO
357 PM MDT FRI APR 6 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MDT SATURDAY. 

EAST CANYON WINDS WILL CONTINUE TO BLOW ACROSS EASTERN PORTIONS 
OF THE RIO GRANDE VALLEY THROUGH THE NIGHT. SUSTAINED WINDS WILL
AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS
WILL BE EAST OF THE RIO GRANDE RIVER...FROM EAST OF COCHITI LAKE
TO EAST OF SOCORRO. THIS INCLUDES THE EASTERN PORTIONS OF THE
ALBUQUERQUE METRO AREA...ESPECIALLY EAST OF INTERSTATE 25. THE
OTHER AREA TO EXPECT STRONG WINDS WILL BE ALONG U.S. ROUTE 380
INCLUDING BINGHAM AND CARRIZOZO.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

23/40/50

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:13 PM MDT, 44 minutes earlier.

Area forecast discussion, Apr 6, 3:13 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT FRI APR 6 2007

.DISCUSSION...LOW LEVEL COLD AIR STEADILY ADVANCING OVER THE EASTERN
PLAINS. LOW LEVEL CLOUDS AND FOG REMAINED ENTRENCHED ALL DAY EAST OF
THE MTNS. EXPECT THE LOW CLOUDS TO REMAIN OVERNIGHT AND ONLY SLIGHTLY
ERODE ON SATURDAY ALONG THE WESTERN EDGE. SKIES CLEARED ENOUGH TO
WARM THE WESTERN AND CENTRAL PORTION OF THE CWA THIS AFTERNOON AND
HELPED TO PULL THE EAST CANYON WIND INTO THE MIDDLE RIO GRANDE
VALLEY. GRADIENT IS TIGHT WITH ABOUT A 10 MB DIFFERENCE BETWEEN ABQ
AND CQC. EAST WINDS WILL RELAX ONLY SLIGHTLY BEFORE A SECOND SURGE
PUSHES THROUGH LATER THIS EVENING. EAST CANYON WINDS HAVE BEEN
INCREASED IN THE FORECAST. TRICKY TEMPERATURE FORECAST AGAIN FOR
SATURDAY OVER THE EASTERN PLAINS. WENT TOWARD THE COLDER OF THE TWO
GUIDANCES.

ALREADY HAVE HAD OBS WITH FZRA OVER THE NORTHEAST PLAINS AND
HIGHLANDS. MOST OF THE PRECIP SHOULD TURN TO SNOW OVER THE NORTHERN
PARTS OF THE NORTHEAST PLAINS WITH FREEZING AND MIX ALONG INTERSTATE
40. AS THE COLD AIR PUSHES SOUTH RAIN...FREEZING RAIN...SLEET WILL
TURN TO SNOW. SLIGHT WARMING OVER THE SOUTHERN LOCATIONS ON SATURDAY
SO A MIX OF PRECIP IS NOT OUT OF THE QUESTION. A LAYER OF WARM AIR IS
PROGGED TO MOVE OVER THE SOUTHEAST PLAINS ACCORDING TO THE GFS SAT
AFTERNOON AND EVENING AS THE PAC UPPER LOW MOVES OVERHEAD. IF THE GFS
IS RIGHT THIS COULD PRODUCE AREAS OF FREEZING RAIN AS TEMPS STAY WELL
BELOW FREEZING AT THE SFC. THE NAM IS NOT QUITE AS WARM IN THE MID
LEVELS. WILL ISSUE A WINTER WEATHER ADVISORY FOR MUCH OF THE EASTERN
HIGHLANDS AND PLAINS STARTING TONIGHT THROUGH EARLY SUNDAY MORNING.
SNOW AMOUNTS SHOULD AVERAGE 2 TO 4 INCHES NORTH AND CENTRAL WITH 1 TO
3 INCHES SOUTH WITH A FEW LOCATIONS ALONG THE CAPROCK RECEIVING
LOCALLY HIGHER AMOUNTS.

SLIGHT BREAK ON SUNDAY WITH ISOLD SHOWERS AND MOSTLY TO PARTLY
CLOUDY CONDITIONS AS A MINOR RIDGE MOVES OVERHEAD. THE NEXT SYSTEM
STILL PROGGED TO DIG SOUTH BUT THE LATEST MODEL RUN IS FARTHER EAST
OVER FAR SOUTHWESTERN NM. WILL LEAVE EXTENDED FORECAST TRENDS
INTACT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  44  68  42  70 /  10   5  10   0
GALLUP..........................  35  66  35  65 /  10   0   5   0
GRANTS..........................  37  62  35  65 /  10   5  10   0
GLENWOOD........................  43  73  45  73 /   5   0   5   0
CHAMA...........................  30  49  29  56 /  20  30  30  10
LOS ALAMOS......................  32  51  29  61 /  20  20  30  10
RED RIVER.......................  23  34  24  49 /  30  40  40  10
TAOS............................  27  48  28  59 /  30  30  40  10
SANTA FE........................  31  48  28  60 /  30  20  30  10
SANTA FE AIRPORT................  33  51  32  62 /  30  20  30  10
ESPANOLA........................  36  53  37  66 /  30  20  30  10
ALBUQUERQUE HEIGHTS.............  42  58  41  68 /  20  10  20   0
ALBUQUERQUE VALLEY..............  43  60  42  69 /  20  10  20   0
ALBUQUERQUE FOOTHILLS...........  40  55  38  67 /  20  10  20   5
ALBUQUERQUE WEST MESA...........  43  59  41  67 /  20  10  20   5
SOCORRO.........................  43  65  45  71 /  20   5  10   0
SANDIA PARK/CEDAR CREST.........  31  49  31  64 /  30  10  30   5
MORIARTY/ESTANCIA...............  32  38  31  61 /  30  20  30   5
CARRIZOZO.......................  36  58  38  65 /  20  10  10   5
RUIDOSO.........................  32  46  32  59 /  20  10  10  10
RATON...........................  27  33  24  49 /  60  60  60  10
LAS VEGAS.......................  23  34  24  51 /  50  40  40  20
ROY.............................  25  27  24  42 /  60  60  60  20
CLAYTON.........................  21  25  22  38 /  60  60  60  20
SANTA ROSA......................  29  33  27  51 /  60  40  40  20
TUCUMCARI.......................  23  32  26  48 /  60  60  50  30
FORT SUMNER.....................  31  35  27  53 /  60  40  40  20
CLOVIS..........................  24  33  25  48 /  60  60  50  30
PORTALES........................  25  34  26  51 /  60  60  40  20
ROSWELL.........................  34  43  32  57 /  30  40  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ004>007-011>013-018-020-021.

&&

23
Hazardous weather outlook, Apr 6, 5:51 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT FRI APR 6 2007

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
551 AM MDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL RESTRICT VISIBILITIES TO A QUARTER MILE OR LESS AT
TIMES ACROSS EASTERN NEW MEXICO TODAY AND TONIGHT. SOME OF THE FOG
MAY FREEZE ON ROAD SURFACES IN THE NORTHEAST THIS MORNING. LIGHT
SNOW IS ALSO EXPECTED TO DEVELOP IN THE NORTHEAST TODAY AND SPREAD
SOUTH INTO EAST CENTRAL NEW MEXICO. SIGNIFICANT ACCUMULATIONS ARE
POSSIBLE TONIGHT.

IN ADDITION...ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS WESTERN
NEW MEXICO LATE THIS AFTERNOON. GUSTY MICROBURST WINDS OF 40 TO
50 MPH COULD OCCUR NEAR THUNDERSTORMS.

FINALLY...SUSTAINED WINDS NEAR 30 MPH AND GUSTS AS HIGH AS 50 MPH
ARE EXPECTED TONIGHT THROUGH GAPS IN THE CENTRAL MOUNTAIN
CHAIN...INCLUDING THE ALBUQUERQUE AND SANTA FE METRO AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS NORTHEAST AND
EAST CENTRAL NEW MEXICO SATURDAY AND SATURDAY NIGHT. IN
ADDITION...FREEZING RAIN COULD MIX IN ACROSS PARTS OF THE EAST
CENTRAL AND SOUTHEAST PLAINS SATURDAY NIGHT.

SUSTAINED WINDS OVER 30 MPH AND GUSTS TO 50 MPH ARE EXPECTED
ACROSS EASTERN NEW MEXICO THURSDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

19

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:43 PM MDTWinter Weather AdvisoryABQ62 hr

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.